# SDR QXEA2011021500158

- Difficulty date: February 11, 2011
- Submitted: February 16, 2011
- Operation: Air carrier
- Aircraft: N431QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4164
- Aircraft time: 9,128 hours, 9,990 cycles
- Engine: Pwc PW150A
- System (JASC): 4920 · APU Core Engine
- Part: Thermocouple
- Part number: 4950626
- Condition: Failed
- Location: Apu Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

APU FAILED TO START ON THE FIRST TRY.  APU FAIL LIGHT ILLUMINATED.  RAMP REPORTS LOTS OF SMOKE FROM THE APU EXHAUST AFTER FAILURE TO START.  PLACED APU ON MEL 49-00-1.  CLEARED BY: LOOKING AT CDS AND FOUND FAULT CODE 129-1 EGT T/C 2 OPEN. C/W FIM Q400 49-70-070810-810. FOUND NO DEFECTS WITH THE WIRING. REPLACED THE THERMOCOUPLE NR 2 IAW 49-70-07-000-801 AND TASK 49-70-07-400-801.  OPS CHECKS GOOD. CLEARED MEL.
